Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 15, 2006, 9:21 AM MDT for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Aug 15, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 9:21 AM MDT (15:21 UTC)
- In effect from
- Aug 15, 2006, 12:00 PM MDT
- Expired
- Aug 15, 2006, 7:44 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 119 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5859 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 151521 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 921 AM MDT TUE AUG 15 2006 MTZ110-111-160400- /O.UPG.KMSO.FW.A.0007.060815T1800Z-060816T0400Z/ /O.NEW.KMSO.FW.W.0006.060815T1800Z-060816T0400Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 921 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS IN SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MOIST SOUTHWEST FLOW ALONG WITH THE DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SINCE THE AREA HAS BEEN DRY FOR SUCH A PROLONGED TIME...EVEN LIGHTNING FROM WET THUNDERSTORMS HAS THE POTENTIAL FOR FIRE STARTS. $$ IDZ103-MTZ109-160400- /O.NEW.KMSO.FW.W.0006.060815T1800Z-060816T0400Z/ CLEARWATER/NEZ PERCE-BITTERROOT- 821 AM PDT TUE AUG 15 2006 /921 AM MDT TUE AUG 15 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 10 PM MDT /9 PM PDT/ THIS EVENING FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL IDAHO AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 10 PM MDT /9 PM PDT/ THIS EVENING. A MOIST SOUTHWEST FLOW ALONG WITH THE DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SINCE THE AREA HAS BEEN DRY FOR SUCH A PROLONGED TIME...EVEN LIGHTNING FROM WET THUNDERSTORMS HAS THE POTENTIAL FOR FIRE STARTS. AREAS MOST AFFECTED BY THIS WARNING WILL BE SOUTH OF A LINE THAT STRETCHES FROM FLORENCE...MONTANA TO PIERCE...IDAHO. $$
1 follow-up statement
000 WWUS85 KMSO 160144 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 744 PM MDT TUE AUG 15 2006 IDZ103-MTZ109>111-160245- /O.CAN.KMSO.FW.W.0006.000000T0000Z-060816T0400Z/ CLEARWATER/NEZ PERCE-BITTERROOT-DEERLODGE/WEST BEAVERHEAD- EAST BEAVERHEAD- 644 PM PDT TUE AUG 15 2006 /744 PM MDT TUE AUG 15 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS BEEN DECREASING DURING THE PAST HOUR...BUT ISOLATED STORMS WILL CONTINUE UNTIL MIDNIGHT. MOST OF THE STORMS ARE PROVIDING MOISTURE AND HUMIDITIES HAVE BEGUN TO RECOVER QUITE NICELY...ESPECIALLY IN 110-111. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT FOR SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:17 AM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 15, 3:17 AM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
317 AM MDT TUE AUG 15 2006
.SHORT TERM...TODAY THROUGH WEDNESDAY...LOW PRESSURE TROUGH MOVING ON TO THE
NORTHWEST PACIFIC COAST EARLY THIS MORNING. SOUTHWEST UPPER LEVEL
FLOW SETTING UP INTO WESTERN MONTANA AND NORTH CENTRAL
IDAHO...BRINGING INCREASED MOISTURE. RADARS SOUTH OF THE FORECAST
AREA ARE SHOWING THUNDERSTORMS MOVING TO THE NORTHEAST...WHILE
SATELLITE IMAGERY IS PICKING UP THE INCREASING CLOUDS TO OUR
SOUTHWEST. WILL INCREASE THE COVERAGE OF THUNDERSTORMS TODAY AND
ESPECIALLY THIS AFTERNOON. THE THUNDERSTORMS SHOULD BE WET TODAY
ACROSS THE REGION...BUT WILL ISSUE A FIRE WEATHER WATCH FOR FIRE
ZONES 110 AND 111. THE MODELS HAVE SLOWED DOWN THE PROGRESS OF THE
UPPER LEVEL TROUGH AND THE TROUGH AXIS SHOULD STILL BE OVER
WASHINGTON/OREGON ON WEDNESDAY. THIS WILL KEEP A MOIST SOUTHWEST
FLOW INTO THE REGION.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE SLOW MOVING
UPPER LEVEL TROUGH WILL BE MOVING ACROSS WESTERN MONTANA WEDNESDAY
NIGHT INTO FRIDAY. THIS SHOULD KEEP SOME SHOWERS AND THUNDERSTORMS
GOING OVER THE FORECAST AREA THROUGH THAT PERIOD. BY FRIDAY NIGHT
DRIER ZONAL FLOW WILL SET UP OVER NORTH CENTRAL IDAHO AND WESTERN
MONTANA. THE ZONAL FLOW WILL REMAIN IN PLACE THROUGH THE WEEKEND.
&&
.AVIATION...LOCAL REDUCTIONS TO VISIBILITY NEAR WILDEFIRES DURING
THE EARLY MORNING HOURS...OTHERWISE INCREASING CLOUDS DURING THE
DAY WITH A THREAT OF THUNDERSTORMS...MAINLY SOUTH OF MISSOULA...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...FIRE WEATHER WATCH ISSUED FOR FIRE ZONES 110 AND
111 FROM NOON TODAY UNTIL 10 PM TONIGHT. EVEN THOUGH THE
THUNDERSTORMS THIS AFTERNOON SHOULD BE MAINLY WET...THIS AREA HAS
THE BEST CHANCE OF GETTING NUMEROUS LIGHTNING STRIKES. WITH THE
VERY DRY CONDITIONS...EVEN WET THUNDERSTORMS WILL CAUSE FIRE
STARTS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM NOON TO 10 PM TUESDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT REGION.
ID...NONE.
&&
KOLATAHazardous weather outlook, Aug 15, 4:12 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 412 AM MDT TUE AUG 15 2006 MTZ007-152215- BUTTE/BLACKFOOT REGION- 412 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WET AND DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TODAY UNTIL 10 PM...PLEASE SEE GTFRFWMSO FROM DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY TOWARD THE AREA ON WEDNESDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA. THE THUNDERSTORMS WILL BE A MIX OF WET AND DRY ON WEDNESDAY AND WEDNESDAY NIGHT. ADDITIONAL FIRE WEATHER WATCHES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-152215- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 412 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A MOIST SOUTHWEST FLOW WILL BRING SOME ISOLATED THUNDERSTORMS AND SHOWERS INTO THE AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY TOWARD THE AREA ON WEDNESDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL BE A MIX OF WET AND DRY ON WEDNESDAY AND WEDNESDAY NIGHT. FIRE WEATHER WATCHES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>008-MTZ004>006-043-152215- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 312 AM PDT TUE AUG 15 2006 /412 AM MDT TUE AUG 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT CLOUDS WILL INCREASE TODAY AHEAD OF A PACIFIC WEATHER SYSTEM...ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS COULD DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY TOWARD THE AREA ON WEDNESDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL BE A MIX OF WET AND DRY ON WEDNESDAY AND WEDNESDAY NIGHT. FIRE WEATHER WATCHES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001>003-152215- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 412 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT CLOUDS WILL INCREASE TODAY AHEAD OF A PACIFIC WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY TOWARD THE AREA ON WEDNESDAY. THIS TROUGH ALONG WITH MID LEVEL MOISTURE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL BE A MIX OF WET AND DRY ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:55 AM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 5 hr |
Nearby
Red Flag Warnings in Montana, 2006Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.